• 17 days ago

    Intestinal pain/gas after antibiotics

    My wife has been suffering with intestinal pain caused by gas for years. She has Juv. RA, and has been on some pretty heavy meds her whole life. We suspect that this has caused these issues. She has tried Gluten free, cutting out dairy and many, many, other things. One thing we seem to be noticing, is a negative affect after stopping a course of antibiotics. For example, she had major jaw surgeries X4 over the past few months. They had her automatically start a course of antibiotics after the surgeries to prevent infection. While on the antibiotics, her GI symptoms largely disappear. However, when she stops antibiotics, she starts having trapped gas feelings / pressure in her abdomen. To the point of putting pressure on her bladder and causing her to have to urinate every 5 to 10 minutes. And very little urine is produced when she goes. She is seeing a very prominent GI doctor who will occasionally, when her symptoms start acting up, will prescribe Rifaxin (sp). She feels as close to 100% as she is capable while on it, usually a 2 week course I think, but then afterwards she will rebound in the other direction and have the severe pains. She's tried probiotics, Gas X, and many other things. We don't know what to do. Her quality of life is horrible when she's like this. Please feel free to ask additional questions, as I know I have probably left things out. Thanks.

Responses

  • RE: Intestinal pain/gas after antibiotics

    Hello I'm sorry to hear of your struggles. I think it's kind and we'll done for you as a husband to reach out for answers for your wife. As for your issues, I'm in the same boat. The antibiotics I'm constantly on throughout the year decimate all bio diversity in the gut and what's left is rotting food and stomach acid breaking it down, causing gas. There are no good bacteria to cancel that out and there are small hairs in the gut not unlike cilia hairs that are killed? I am not a doctor or professional of any kind as you can tell. If you want to give an 'alternative medicine' physician a chance, I believe they could help you get to building back a healthy biomedical in her gut. Also if she has CDIFF three times, definitely ask for the stool transplant procedure. Some people are able to do it at home in extreme cases but it's becoming mor widely available in the US now. Also have you tried the refrigerated probiotics? I'm told they're stronger.

    Hope she feels better soon, Kind husband.

    Melissa